I think my topamax (topiramate) is causing loss of appetite? Is that a common side effect?

Definitely. Many weight loss doctors utilize this common side effect of topamax (topiramate) for that effect. Labs should be monitored as during any medically supervised diet.
Yes. But for many patients that is an added benefit and not a side effect.
No. Topomax will only cause loss of appetite if the level of acid in you blood increases (this is called metabolic acidosis which is a side effect of topomax). If the acidosis is left untreated, it can cause loss of appetite.

Related Questions

Does topamax (topiramate) cause weight loss due to fast metabolism or by loss of appetite? I havent noticed I've been eating less but seem to be very skinny.

Unknown. The mechanism of how Topamax (topiramate) brings the weight loss is not yet understood. There are several not evidence based theories. The most popular one is that Topamax (topiramate) may reduce leptin present in cortisol. Read more...